Jackson has had some complications since August. Because of this his infusion he was suppose to get this past Monday has been postponed until we get past this. Back in beginning of August Jackson got a infection in his upper thigh. I took him and they gave him 10 days of a antibiotic. It did clear up. But then in the end of September it came back worse than it was the first time. He was given the same antibiotic again for 14 days. Last week it still wasn't much better so I took him into urgent care one evening and they gave him 2 shots of a different antibiotic and we sat there for awhile to monitor to make sure he didn't have a reaction. And then we were sent home with another round of the same antibiotic again. I called the rhematolgist last Friday to discuss if we should even come up for the infusion on Monday. Jackson's rheumatologist was on vacation but the other one thought we should still go and let Jackson's normal rheumatologist look at him and make a decision and they also fit us in to see a pediactric infection disease doctor there. Dr. Vehe (rheumatologist) said we should probably hold off on the infusion as it might be like putting gasoline on the fire. He also informed me that the antibiotic he was interacts with methotrexate by lowering white blood cells to a very low level and the 2 should never be taken together. When Mike looked up the antibiotic online it clearly states not to take those 2 meds together! So I am wondering how 3 different doctors and 3 different pharmacists catch this! Makes me extremely mad as because Jackson is on so many meds I put my trust in these doctors and pharmacist to know what meds cannot be taken with ones hes on daily basis. We also go over his med list everytime he sees a doctor so they know what meds he is on! So I guess I will have to be more proactive when they are prescribing a new med.
Monday we saw a pediactric infectious disease doctor, Dr. Sharon. His main goal is to get this taken care of so that Jackson is not off his remicade too long which will put him at risk for joint and eye flares. He took him off the old antibiotic and put him on 2 different ones to take everyday for 2 weeks. We are scheduled to go back to see him on the 20th. If the infection is not gone they will put a pic line and Jackson will receive iv antibotics here in our hometown. So we are really hoping we can get him better and avoid the pic line. However he is vomiting within 10 minutes of taking the new antibiotics so hes not even getting any in his system. I have a call out to the nurse coordinator at the childrens hospital so well see what to do now.
The older Jackson gets the harder this all becomes for him. This recent issue has been the worst for him. He keeps saying things like why does this have to happen to me its not fair. He even said one day why does everything happen to me, why can't it happen to my sister. It was easier when he was little and just assumed that this was normal for everyone. The older he gets the harder it gets for him. It breaks my heart.
A different kind of transition
2 weeks ago